Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 3, NWS Austin/San Antonio, TX

March 8, 202518 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 8, 2025, 5:02 PM CST for 18 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2025, 5:02 PM CST (23:02 UTC)
Expired
Mar 8, 2025, 8:21 PM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 19 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-602 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS74 KEWX 082302
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
502 PM CST Sat Mar 8 2025

TXZ173-191>194-204>209-219>225-090300-
/O.NEW.KEWX.WI.Y.0003.250308T2302Z-250309T0300Z/
Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-
Lavaca-
Including the cities of San Marcos, Austin, Seguin, New
Braunfels, Giddings, San Antonio, Karnes City, Floresville,
Bastrop, Hallettsville, Pearsall, Hondo, La Grange, Cuero,
Georgetown, Pleasanton, Lockhart, and Gonzales
502 PM CST Sat Mar 8 2025

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...A portion of south central Texas.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CP
2 follow-up statements
290 
WWUS74 KEWX 082305
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
505 PM CST Sat Mar 8 2025

TXZ173-191>194-204>209-219>225-090300-
/O.CON.KEWX.WI.Y.0003.000000T0000Z-250309T0300Z/
Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-
Lavaca-
Including the cities of San Marcos, Austin, Seguin, New
Braunfels, Giddings, San Antonio, Karnes City, Floresville,
Bastrop, Hallettsville, Pearsall, Hondo, La Grange, Cuero,
Georgetown, Pleasanton, Lockhart, and Gonzales
505 PM CST Sat Mar 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...A portion of south central Texas.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CP
000 
WWUS74 KEWX 090221
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
821 PM CST Sat Mar 8 2025

TXZ173-191>194-204>209-219>225-090330-
/O.CAN.KEWX.WI.Y.0003.000000T0000Z-250309T0300Z/
Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-
Lavaca-
Including the cities of San Marcos, Austin, Seguin, New
Braunfels, Giddings, San Antonio, Karnes City, Floresville,
Bastrop, Hallettsville, Pearsall, Hondo, La Grange, Cuero,
Georgetown, Pleasanton, Lockhart, and Gonzales
821 PM CST Sat Mar 8 2025

...WIND ADVISORY IS CANCELLED...

Winds have decreased below advisory levels. However, gusty winds 
will continue tonight through Sunday.

$$

CP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:43 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 8, 2:43 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
243 PM CST Sat Mar 8 2025

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.SHORT TERM...
(Tonight through Sunday night)
Issued at 200 PM CST Sat Mar 8 2025

Key Messages:

- Red Flag Warning for the western 2/3 of of South-Central Texas
  until 8 PM Saturday.

- Elevated fire weather conditions Sunday afternoon Rio Grande
  Plains and Edwards Plateau.

A Pacific cold front has moved through the Rio Grande plains,
western Hill Country and into the I-35 corridor from near San
Antonio southward. A more northern stream cold front as evidenced by
cooler temperatures and higher dew points can be seen dropping
southward along the I-35 corridor south of Austin to just north of
San Marcos. The drier air and gusty northwest winds still appear to
be focused across the western 2/3 of south central Texas, so no
changes will be made to the ongoing Red Flag Warning. Behind the
above mentioned cold fronts, expect the gusty northwest to north
winds to continue overnight and through most of the daytime hours on
Sunday. It will be cooler behind the front on Sunday, with highs in
the upper 50s to near 70. We did opt to go below the NBM guidance
across the Hill Country and nearby I-35 corridor north of San
Antonio as models show some post frontal clouds may linger tomorrow.
The gusty and dry conditions will lead to elevated fire weather
conditions, mainly across the Rio Grande plains and possibly the
southern Edwards Plateau. Clear skies, light winds and dry air will
allow overnight lows to drop into the lower 30s to lower 40s Sunday
night. River valleys and other low-lying areas over the Hill Country
will likely see a freeze.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 200 PM CST Sat Mar 8 2025

Key Messages:

- Warm, dry and breezy pattern continues through the long term
  period with several critical fire weather days expected.

On Monday, southwesterly surface flow will resume as a surface high
departs to the east. South Central Texas will be within an area of
shortwave ridging ahead of the next frontal boundary expected to
arrive on Wednesday. Temperatures will be rather comfortable on
Monday, with most locations climbing into the mid to upper 70s.
Enjoy the comfortable temperatures, because a notable warmup is on
the way for mid to late week despite periodic frontal intrusions. In
fact, Wednesday's frontal boundary can hardly be called a cold
front, as the only thing that will change behind the front will be
winds shifting to more westerly Wednesday afternoon. Near-Critical
to Critical fire weather conditions are expected behind this
boundary on Wednesday, as minimum relative humidities fall below 15%
over the southern Edwards Plateau and Rio Grande Plains. An even
stronger front looks to arrive on Friday, where the Storm Prediction
Center has placed portions of the Rio Grande Plains and Edwards
Plateau in the Critical fire danger category. That's EIGHT days
away, so our confidence is already increasing for yet another
impacted fire danger day next Friday. To make matters worse, the
Climate Prediction Center 6-10 and 8-14 day precip/temp outlooks are
not particularly promising either, with most of Texas in the below
normal category for precip and above normal for temperatures. Not a
great combination, considering how little rainfall we've seen in
recent weeks.

&&

.AVIATION...
(18Z TAFS)
Issued at 1143 AM CST Sat Mar 8 2025

VFR conditions are expected at area TAF sites through the current
forecast period. Gusty winds already in place at DRT, with NW to N
winds developing within 1-2 hours at the remainder of our TAF sites.
Winds likely to remain gusty through the overnight hours, although
speeds may tend to decrease slightly after Midnight. Gusty NW to N
winds remain in place through most of the daytime hours on Sunday.
Some scattered low clouds may develop behind the front, but will
keep the forecast VFR for now.

&&

.FIRE WEATHER...
Issued at 200 PM CST Sat Mar 8 2025

Drier air and breezy northwesterly winds behind a cold front will
continue the need for a Red Flag Warning for critical fire weather
conditions across the western 2/3 of south central Texas. The Red
Flag Warning remains in effect until 8 PM Saturday. Gusty northwest
to north winds are likely to remain intact tonight through most of
the daytime hours on Sunday. We do expect cooler temperatures and
this will help to keep minimum humidity levels higher than what we
expect today. However, some elevated fire weather conditions are
still expected over the Rio Grande plains and nearby southern
Edwards Plateau as minimum humidity levels drop to near 20% and
winds remain gusty.

Fire weather concerns continue into the long term period with no
wetting rains in sight and continued warm and dry conditions. Two
separate frontal boundaries will move through, one on Wednesday, and
another on Friday that are expected to bring critical fire weather
conditions to portions of south central Texas. Please see the fire
weather forecast for more details.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              43  60  41  75 /   0   0   0   0
Austin Bergstrom Intl Airport  43  61  37  75 /   0   0   0   0
New Braunfels Muni Airport     43  63  38  75 /   0   0   0   0
Burnet Muni Airport            40  58  35  75 /   0   0   0   0
Del Rio Intl Airport           45  71  42  81 /   0   0   0   0
Georgetown Muni Airport        41  58  36  75 /   0   0   0   0
Hondo Muni Airport             41  66  37  76 /   0   0   0   0
San Marcos Muni Airport        42  62  37  75 /   0   0   0   0
La Grange - Fayette Regional   43  60  37  72 /   0   0   0   0
San Antonio Intl Airport       43  64  40  75 /   0   0   0   0
Stinson Muni Airport           44  66  39  76 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...Platt
Long-Term...MMM
Aviation...Platt

In the hours before

Special weather statement, Mar 8, 3:14 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
314 PM CST Sat Mar 8 2025

TXZ192-193-208-082200-
Caldwell TX-Bastrop TX-Travis TX-
314 PM CST Sat Mar 8 2025

...A strong thunderstorm will impact portions of north central
Caldwell, southeastern Travis and central Bastrop Counties through
400 PM CST...

At 314 PM CST, Doppler radar was tracking a strong thunderstorm near
Mustang Ridge, or 7 miles southeast of Austin Bergstrom Int Airport,
moving east at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Austin, Elgin, Bastrop, Austin Bergstrom Int Airport, Mustang Ridge,
Cedar Creek, Camp Swift, Wyldwood, Upton, Webberville, Creedmoor,
Phelan, Hills Prairie, Garfield, Maha, Cedar Hills, Pilot Knob,
Mendoza, and Bastrop State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3000 9769 3013 9776 3038 9731 2999 9725
TIME...MOT...LOC 2114Z 256DEG 19KT 3010 9762

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:14 PM CSTSpecial Weather StatementEWXBastrop46 min

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.